| Model Number |
400SMTHXSFT0206 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/04/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-01223, 3005168196-2021-01224, 3005168196-2021-01225, 3005168196-2021-01226.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coil).During the procedure, a smart coil would not advance at all past its initial position within its introducer sheath.Therefore, the smart coil was removed.Subsequently, the same issue occurred with four other smart coils; therefore, the four smart coils were also removed.The procedure was completed using another smart coil.There was no report of an adverse effect to the patient.